Aa
A
A
A
Close
Fertility and Trying to Conceive Community
23.3k Members
Avatar universal

IUD Mirena and Side Effects

I a 32 year old mother of 3... about 7 weeks ago I had the IUD mirena inserted.  Ever since then I have been bleeding non stp (heavy flow), I've had to go to hospital because of belly pains.  For the past two days I've been dizzy and even feel noxious.  My doctor keeps telling me it's uncommon but everything seems to be OK.  They checked my blood count and it was good.   I believe the Mirena is not right for me and that I am suffering from the isde effects.  Today is Saturday and they can only see me on Monday... I'm afraid that I am going to end up having complications because of the Mirena.  Has this happened to any of you?   What should I do?
26 Responses
Avatar universal
Trying to concieve,
I had my IUD placed 8 weeks after my LO was born (LO is now 15 1/2 months), and just had mine removed on July 20. I nursed until my LO was 13 months (bedtime feeding only from 11 months on) but still did not get a period for the first few months of partially weaning.  I have not had a period for a complete 2 years, i waited 20days after removal of IUD before trying to concieve.  I've had my IDU taken out for 1 month 1 day and have not gotten a period.  Is it possible i could be pregnant?  If I take HPT now will it give an accurate reading?  What brand of HPT is dependable.
296340 tn?1336167601
I do not think mirena did that.  I had mirena inserted in april 2003 and it's work wonderful.  i got less period and sometimes i do not have it at all.  i recently removed mirena because i want to get pregnant.  i ran into little problem.  i can't get pregnant because my cycles mess up due to mirena.  i have to go to dr. to check it out.

after i took my out, i bled alot. 7 days but my cycles stretch to 39 to 40 days.  Last time i had period is july 13, then august 21 i had the period and then september 26th.  it's crazy because i can't predict when i ovulating.  

just watch out if you decide to get pregnant again.  mirena might cause you trouble to conceive.  

Avatar universal
Hey Babyblue, I am thinking about getting mirena... but there seems to be so many bad side effects people are experiencing.. did you have any side effects at all?
Avatar universal
I've had my iud since last year no problems, even stopped periods since last March but now I'm starting to spot and have cramps for the last couple of days, I'm I having a period after 9 months, without one?
Avatar universal
I am having those symptoms right now... I am a 17 year old girl who chose to use Mirena because i have lupis antibodies and a hormone pill was not working properly with my body. I received Mirena about a week ago and acutally stopped bleeding, but had very painful cramps. I began bleeding very heavily yesterday and it has not stopped and i still have the cramps...  when you went to the hospital did they do anything? because i am very close to going myself... its close to christmas and i will not be able to speak to my doctor until three or four days from now so any feed back will be greatly appreciated!  
Avatar universal
First of all I would like to thank you foe sharing your stories... you have saved my life.

I got mirena "the monster" in October 2006. For a while I thought it was the best thing ever. In the next few months I gained a few lb, my skin stared to scare after bouts of acne, I did not have the usual energy. I blamed the new job, stress and aging. It seeemed like an accelareted aging but I have just accepted it, low metabolism, everyday stress, you name it.

In May 2007 we went for a graduation of a friend. When entering the auditorium I started the feel panicky... it was a weird sensation but I decided not to pay attention to it. I love crowds, I love people. I forgot about it soon afterwards.

During my annual the doctor told me that my thyroid is becoming hypo and I have the elevated number of antibodies.

Then in July 2007 I was returning from Europe I had a full blown panic attack (I know now what it was). I had to be taken to the emergency room where I was treated for tachycardia and ordered to see the cardiologist. The months between July and December I have spend trying to figure out what is wrong with me. I started to have the anxiety attack on the regular basis, insomnia, I lost half of my hair, I was just barely surving, living from day to day, unable to accomplish anything, I was just trying to attend to the basic needs of my family.

I went to the cardiologist, endocrynologist, ob, EarThroatnose doctor (In september I developed the strange sensention of a foreign object in my throat), my family doctor (several times). I was put on Beta blockers, xanax, lexapro. Nothing was helping. I was depressed and absent, could not remember a thing, my mind was under some gaze. I could not understand: I am happily married wife, mother with no worries, great financial situation, job and perspectives. No drama and trauma in the last few years.

But even though it did not make any sense, I started to look for a psychologist/psychiatrist. I hired the private trainer and started the rigorous program of exercising. I learn how to meditate and attended twice a week yoga classes. I read everything in the library on the subject of anxiety, I learned relaxing techniques, bought tapes, music, dvd's. Changed diet. Eliminated alcohol and caffeine. Got massages. Everything provided only a temporary relief.

I started to make notes... the most severe anxiety started every 28 days (for a week) and sometimes in the 14 days. This when I suspected that mirena may have something with it. Then I found this site and several other sites. In December, after a month of researching I came to the conclusion that it is impossible that thousands women on different continents are hallucinating... and on December 22, 2007 I went to take The Thing out. the best Christmas gift ever!

12 days later I had the famous Mirena crash (thank you again for sharing!), with a mini depression, suicidal thoughts, full blown anxiety and a lot of crying. The period brought a huge relief. The side effects are still present but they are diminishing day by day.

As someone here recomended, just when I was about to start this month "the anxiety period"... I went to accupuncturist. I told him that I need help with anxiety. When on the table he told me that I am having hormonal imbalance, I have a lot of heat (?) inside and that the region that correspod to the liver is pretty swollen. He told me that he is going to help me in 5 session and that I will be able to take off myself and that my body in a few months will return to normal. I have had two sessions, I did not have acute anxiety this months, I almost feel like my old self.

I am off meds, I take occassionally the beta blockers for heart palpitation (one time in January), I started to supplement with vitamin B complex. I drink Sleepy Time Extra -- with valerian (celestial seasoning) at bed time. If I need to make sure that I will sleep I take the prescription antihistamine (hydroxizinum).

I am sure there is a light in the long tunnel... courtesy of producents of Mirena... well ... you could say that I owe them a lot of spiritual growth and learning... at the price of personal hell...

Please know if I can be of any help-- I will gladly answer any questions.

Have hope! Take the damn thing out!!!
Have an Answer?
Top Trying to Conceive Answerers
5875562 tn?1410902486
miami, FL
4769306 tn?1568493809
NC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Many couples are turning to acupuncture to treat infertility. But does it work? We take a closer look.
Does exercise really lower fertility? We take a look at 8 common myths about fertility.
Your guide to safely exercising throughout your 40 weeks.
Learn which foods aren't safe to eat when you're eating for two.
Is your biological clock sounding the alarm? Dr. Elaine Brown explains new advances in egg freezing.
A list of national and international resources and hotlines to help connect you to needed health and medical services.